Hail, Pottawattamie
- When
- June 18, 3:00 PM CST
- Where
- Pottawattamie County, 6 mi ESE of Minden
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.433, -95.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 18, 1:25 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 225 PM CDT WED JUN 18 2003 MAIN FORECAST CHALLENGES ARE CHANCES OF THUNDERSTORMS FROM FRIDAY NIGHT ON. SURFACE FEATURES REMAIN WEAK WITH HIGH PRESSURE SITTING OVER SOUTHERN MANITOBA AND A WEAK TROF MOVING SOUTH ACROSS SRN NEBRASKA AND SRN IA. ISOLATED CONVECTION CONTINUES TO MOVE SOUTH ACROSS THE FORECAST AREA WITH WEAK SHEAR AND INSTABILITY IN PLACE. SLOW MOVING CONVECTION SHOULD CONTINUE TO SHIFT SWD THIS EVENING AS SFC TROF SLIPS TO THE SOUTH. DRIER MID LEVEL AIR MOVES INTO THE REGION TONIGHT AS ABOVE MENTIONED SFC HIGH SLIDES SOUTHEAST. WARM AIR ADVECTION PATTERN WILL BEGIN TO SET UP ON FRIDAY. MID LEVEL TROF BEGINS TO MOVE ACROSS THE WESTERN US AND PUSHES A SHORTWAVE ACROSS NEBRASKA FRIDAY AFTERNOON. INCREASING LLJ SHOULD HELP A FEW THUNDERSTORMS FIRE IN THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS OUR WESTERN COUNTIES. THIS ACTIVITY MAY LINGER INTO SATURDAY AIDED BY LOW LEVEL JET AND SHORTWAVE TRANSLATING EAST. CHALLENGE IN EXTENDED FORECAST BECOMES WHEN NOT TO PUT POPS IN. FRONT THAT IS PROGGED TO SLIDE THRU ON SUNDAY WILL LIKELY BE NEXT FOCUSING MECHANISM FOR THUNDERSTORMS. EXTENDED MODELS DIVERGE WITH ENSEMBLES TAKING ON A MORE ZONAL PATTERN INTO EARLY NEXT WEEK WHILE THE GFS DIGS A DEEP TROF ACROSS THE WESTERN US. HAVE STUCK CLOSER TO ENSEMBLES AND LEFT DAYS 6 AND 7 DRY. .OMA...NONE. GRIFFIS
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-182300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1145 AM CDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA...AND IN SOUTHWEST IOWA. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. SD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 PM CDT WED JUN 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM 4 NE DAVEY NE 60 MPH TSTM GUST
06/18/03 LANCASTER BROKE 1 INCH LIMBS ON
TREE. REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT...CORRECTION TIME OF REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 PM CDT WED JUN 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 4 NE DAVEY NE 60 MPH TSTM GUST
06/18/03 LANCASTER BROKE 1 INCH LIMBS ON
TREE. REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
339 PM CDT WED JUN 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM RAYMOND NE .75 INCH HAIL
06/18/03 LANCASTER REPORTED BY STORM
SPOTTER.The Omaha radar (KOAX), 78 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365577.